Alert archive / Arkansas / River Flood Advisories in 2021

River Flood Advisory 6, NWS Memphis, TN

March 2, 2021Lee County, Arkansas; Tunica County, Mississippi

NWS Memphis, TN issued this river flood advisory at Mar 2, 2021, 6:42 PM CST for Lee County, Arkansas; Tunica County, Mississippi. It took effect at Mar 4, 2021, 6:00 AM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 2, 2021, 6:42 PM CST (00:42 UTC)
In effect from
Mar 4, 2021, 6:00 AM CST
Expired
Mar 3, 2021, 10:22 AM CST
In force
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lee County, AR, Tunica County, MS

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Tunica Mhoon Landing (MHOM6).

Action stage
27 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

432 
WGUS84 KMEG 030042
FLSMEG

Flood Advisory
National Weather Service Memphis TN
642 PM CST Tue Mar 2 2021

...The National Weather Service in Memphis has issued a Flood 
Advisory for the following rivers in Mississippi...Arkansas...

  Mississippi River at Tunica Mhoon Landing

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC077-MSC143-040045-
/O.NEW.KMEG.FL.Y.0006.210304T1200Z-210312T1200Z/
/MHOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
642 PM CST Tue Mar 2 2021

The National Weather Service in Memphis has issued a

* Flood Advisory for
  the Mississippi River at Tunica Mhoon Landing.
* From Thursday morning to Friday, March 12.
* At 5:00 PM CST Tuesday the stage was 20.5 feet and rising.
* Action stage is 27.0 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to the action stage of 27 
  feet late this Friday the 5th of March. Then the river may rise 
  above flood stage Tuesday morning the 9th, to a crest of 30.0 feet.
* Impact...At 30.0 feet, Nel-Wyn Park at Tunica Lake begins to 
  flood. Entrance road to Tunica River Park isflooded.  Camp lots 
  south of Flower Lake is flooding along with an extensive area of 
  farmlandat Ashley Point across from Mhoon Landing. Camp at Midway, 
  Arkansas is flooded.


&&

LAT...LON 3490 9062 3490 9022 3479 9034 3450 9051
      3454 9059 3476 9074

$$

mm
1 follow-up statement
074 
WGUS84 KMEG 031622
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1022 AM CST Wed Mar 3 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Mississippi...Arkansas...

  Mississippi River at Tunica Mhoon Landing

ARC077-MSC143-031730-
/O.CAN.KMEG.FL.Y.0006.210304T1200Z-210303T1622Z/
/MHOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1022 AM CST Wed Mar 3 2021

...The Flood Advisory for the Mississippi River at Tunica Mhoon 
Landing has been replaced...

The Flood Advisory is replaced by a river flood warning for
  the Mississippi River at Tunica Mhoon Landing.
* At 9:00 AM CST Wednesday the stage was 22.2 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise above flood stage Tuesday 
  morning to a crest of 30.0 feet Tuesday morning. It will then fall 
  below flood stage Wednesday morning.


&&

LAT...LON 3490 9062 3490 9022 3479 9034 3450 9051
      3454 9059 3476 9074

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 2, 5:45 PM CST, 57 minutes earlier.

Area forecast discussion, Mar 2, 5:45 PM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
545 PM CST Tue Mar 2 2021

.UPDATE...

Updated for 00z Aviation Discussion

&&

.PREV DISCUSSION... /issued 245 PM CST Tue Mar 2 2021/

DISCUSSION...

The upper level low pressure system continues to push across Mid-
South region. Most of the rain that is falling is evaporating before
reaching the surface, due to the dry air below 700mb. With that
said, light rain is still possible through tonight, mainly south of
I-40. Due to the amount of dry air in place, some light sleet is
certainly possible with the heaviest elevated showers.

Temperatures across the area are hanging in the mid to upper 40s.
Overnight temperatures should drop into the low to mid 30s. Clear
skies, calm winds, and recent rainfall will likely result in at
least some patchy fog and even some freezing fog mainly in west TN.

High pressure moves in for Wednesday and Thursday. Beautiful weather
can be expected both days. Temperatures expected to slowly warm up
into the mid 60s by Thursday. Overnight temperatures expected to
drop into the upper 30s and low 40s.

The next chance for some rain comes on Friday when another weak
upper level low moves over the area. However, precipitation should
be light and limited in coverage. The low moves out of here by early
Saturday morning, with dry conditions returning.

For the weekend high pressure will build into the area bringing more
dry and pleasant weather that should last through mid-week next week.

SMW

&&

.AVIATION...
00Z TAF cycle

Some light rain is still hanging around across the southeast
portion of the CWA this evening. Have maintained TEMPO -RA for
another hour or two. Otherwise, as the low departs east skies will
start to clear out from west to east and winds will diminish.
Similarly, we are still watching for the potential of fog
overnight given these conditions and saturated grounds from recent
rainfall. Have included the mention of this at MKL/TUP shortly
after midnight. Will continue to monitor potential for MEM and
JBR. VFR conditions tomorrow as high pressure settles in over the
area.

17

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 2, 3:19 AM CST, 15 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
319 AM CST Tue Mar 2 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-031200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
319 AM CST Tue Mar 2 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:19 AM CSTFreezing Fog AdvisoryMEGLee, Phillips6 hr
Mar 3, 10:19 AM CSTRiver Flood AdvisoryMEGCrittenden40 days
Mar 3, 10:22 AM CSTRiver Flood WarningMEGLee29 hr

Nearby

River Flood Advisories in Arkansas, 2021River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.